Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 23, 2009, 6:44 PM CDT for Lincoln County, Minnehaha County, South Dakota; 4 counties in Iowa; Nobles County, Rock County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 6:44 PM CDT (23:44 UTC)
- Expired
- Mar 23, 2009, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Nobles County, MN, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:07 PM CDT | HAIL 0.75 | 4 W Sheldon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 232344
SVRFSD
IAC119-141-143-167-MNC105-133-SDC083-099-240030-
/O.NEW.KFSD.SV.W.0019.090323T2344Z-090324T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
644 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYON COUNTY IN NORTHWEST IOWA
OBRIEN COUNTY IN NORTHWEST IOWA
OSCEOLA COUNTY IN NORTHWEST IOWA
NORTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA
NORTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
EASTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA
NOBLES COUNTY IN SOUTHWEST MINNESOTA
ROCK COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 730 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROWENA TO 4 MILES NORTHWEST OF HOSPERS...AND WERE MOVING EAST
AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HILLS...VALLEY SPRINGS...GARRETSON...LESTER AROUND 650 PM CDT...
BEAVER CREEK...SHERMAN...SHELDON...ROCK RAPIDS AROUND 655 PM CDT...
GEORGE AROUND 700 PM CDT...
LUVERNE AROUND 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4383 9571 4333 9544 4301 9541 4301 9622
4324 9634 4339 9655 4341 9662 4382 9661
TIME...MOT...LOC 2345Z 250DEG 41KT 4350 9647 4311 9593
$$
LIEBL3 follow-up statements
000
WWUS53 KFSD 240008
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 PM CDT MON MAR 23 2009
SDC083-099-240018-
/O.CAN.KFSD.SV.W.0019.000000T0000Z-090324T0030Z/
MINNEHAHA SD-LINCOLN SD-
708 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
EASTERN MINNEHAHA COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4301 9541 4301 9606 4342 9622 4367 9646
4382 9645 4383 9571 4333 9544
TIME...MOT...LOC 0008Z 250DEG 41KT 4369 9615 4309 9590
$$
IAC119-141-143-167-MNC105-133-240030-
/O.CON.KFSD.SV.W.0019.000000T0000Z-090324T0030Z/
OSCEOLA IA-LYON IA-SIOUX IA-OBRIEN IA-ROCK MN-NOBLES MN-
708 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NOBLES...ROCK...OBRIEN...NORTHEASTERN SIOUX...EASTERN LYON AND
OSCEOLA COUNTIES...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE MOUNDS STATE PARK TO HOSPERS...MOVING EAST AT 45
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KENNETH AND SHELDON AROUND 715 PM CDT...
LISMORE...LITTLE ROCK...ASHTON AND ARCHER AROUND 720 PM CDT...
SIBLEY...SANBORN AND PRIMGHAR AROUND 725 PM CDT...
MELVIN AROUND 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4301 9541 4301 9606 4342 9622 4367 9646
4382 9645 4383 9571 4333 9544
TIME...MOT...LOC 0008Z 250DEG 41KT 4369 9615 4309 9590
$$
LIEBL000
WWUS53 KFSD 240021
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
721 PM CDT MON MAR 23 2009
IAC119-141-143-167-MNC105-133-240030-
/O.CON.KFSD.SV.W.0019.000000T0000Z-090324T0030Z/
OSCEOLA IA-LYON IA-SIOUX IA-OBRIEN IA-ROCK MN-NOBLES MN-
721 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NOBLES...EXTREME NORTHEASTERN ROCK...OBRIEN...NORTHEASTERN
SIOUX...EASTERN LYON AND OSCEOLA COUNTIES...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LISMORE TO SHELDON...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRIMGHAR...SIBLEY...SANBORN AND WILMONT AROUND 725 PM CDT...
BIGELOW AND MELVIN AROUND 730 PM CDT...
AT 707 PM CDT...PENNY SIZED HAIL WAS REPORTED BY SPOTTERS 4 WEST
SHELDON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4301 9541 4301 9606 4339 9606 4365 9605
4382 9606 4383 9571 4333 9544
TIME...MOT...LOC 0020Z 250DEG 41KT 4380 9595 4319 9578
$$
LIEBL000
WWUS53 KFSD 240030
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT MON MAR 23 2009
IAC119-141-143-167-MNC105-133-240040-
/O.EXP.KFSD.SV.W.0019.000000T0000Z-090324T0030Z/
OSCEOLA IA-LYON IA-SIOUX IA-OBRIEN IA-ROCK MN-NOBLES MN-
730 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NOBLES...EXTREME NORTHEASTERN
ROCK...OBRIEN...NORTHEASTERN SIOUX...EASTERN LYON AND OSCEOLA
COUNTIES EXPIRES AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4301 9541 4301 9606 4339 9606 4365 9605
4382 9606 4383 9571 4333 9544
TIME...MOT...LOC 0030Z 250DEG 41KT 4384 9581 4323 9564
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:55 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 23, 3:55 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT MON MAR 23 2009
.DISCUSSION...
NOT MANY CHANGES IN THINKING FROM THIS MORNINGS AFD...WITH RESPECT
TO THE FORECAST THIS EVENING AND TONIGHT. THUNDERSTORMS HAVE
DEVELOPED ALONG AND N OF THE WARM FRONT AND ALONG THE DRY LINE
ACROSS CNTRL AND ERN NEBRASKA THIS AFTERNOON. AS UPPER WAVE LIFTS N
THIS AFTERNOON...THUNDERSTORMS WILL SPREAD INTO THE MO RIVER VALLEY.
STRONG VEERING IN THE LOW LEVELS ALONG THE MO VALLEY SUPPORT THE
POSSIBILITY OF A FEW TORNADOES. HIGHER SEVERE POTENTIAL REMAINS WITH
HAIL AND STRAIGHT LINE WINDS. MAINLY EXPECTING QUARTER SIZED HAIL
OR LESS AND WIND GUSTS AS HIGH AS 70 MPH WITH SOME OF THE STRONGER
STORMS. SEVERE THREAT TO SLOWLY DIMINISH THIS EVENING AS STORMS
CONTINUE NWRD. THREAT RAPIDLY DECREASES N OF I 90 AND EAST OF
HIGHWAY 75. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLASH FLOODING
SOUTH OF I90...MAINLY IN SE SD ALONG THE MISSOURI VALLEY. FLASH
FLOODING WILL BE LIKELY SHOULD STORMS TRAIN ACROSS THE SAME AREA.
EXPANDED AND EXTENDED THE WIND ADVISORY THROUGH THIS EVENING. WINDS
HAVE BEEN MARGINAL AT BEST FOR AN ADVISORY TO THIS POINT...BUT
CONCERN IS WITH SYNOPTIC LOW LEVEL COOLING AND PRECIPITATION COOLING
BRINGING STRONG LLJ TO THE SFC THIS EVENING.
TWO MAIN CHANGES TO PREV FCST WAS TO UP THE POPS WITH WRAPAROUND
PRECIP EXCPD FURTHER SE IN CWA TUE AFTN...AND TO UP THE POPS SOME
MORE IN THE EXTD. STG UPR LOW WILL DUMBELL AROUND CWA TUE WITH RAIN
MIXING WITH OR CHGG TO WET SNOW WRN CWA...AND A COUPLE OF INCHES
ARE QUITE PSBL ESP IN HIGHER ELEVATIONS FM WEST OF HURON TO ABV
CHAMBERLAIN TO GREGORY COUNTY. BRISK SLY WINDS ERN CWA WILL
GRADUALLY SHIFT TO STG WNWLY FLOW OF COLDER AIR TO THE WEST OF TROF.
WRAPAROUND -SHRA CHGG TO -SHSN PULLING OFF THE NEWD THRU NRN CWA
TUE NGT WITH STG NWLY FLOW OF COLDER AIR IN THE CWA. WED A NICE
TRANSITION DAY WITH MIXED OUT AND MILDER WLY FLOW. NAM GUID TOO
COLD. THEN MODELS STILL HAVE MAJOR CONTINUITY ISSUES FROM THURSDAY
THRU THE WEEKEND. 12Z RUNS BACK TO THE SE BIAS...BUT NO REASON TO
THINK LATER RUNS WILL NOT GO BACK TO THE NW TRACK WITH TIME...SO
KEPT DECENT POPS IN THE SERN HLF CWA. FIRST OF WAVE OF MIXED PRECIP
SHOULD STILL MOVE ENEWD INTO CWA LATE WED NGT THRU THU NGT...BUT
THEN ITS A QUESTION OF WAITING FOR MAIN UPR LOW TO EJECT NEWD OVER
THE CNTRL PLAINS. EITHER WAY...IT WILL BE ON THE COOL SIDE OF GUID.
&&
.AVIATION...
UPPER LEVEL AND SFC LEVEL LOW PRESSURE CURRENTLY OVER WRN NEBRASKA
TO LIFT INTO NE SD LATE TONIGHT. STRONG SFC GRADIENT WILL PRODUCE
STRONG LOW LEVEL WINDS. WINDS WILL SHIFT FROM THE S THIS
EVENING...TO THE WEST LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT.
WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING FROM THE MISSOURI VALLEY
THIS AFTERNOON INTO SW MINNESOTA BY THIS EVENING. SOME OF THESE
STORMS WILL BE SEVERE...PRODUCING STRONG WINDS AND LARGE
HAIL...ESPECIALLY INTO THE MISSOURI VALLEY. OTHERWISE MAINLY IFR TO
VFR ACROSS THE AREA.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-012>014-
020>022-031-032.
MN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-089-
090-097-098.
NE...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
SD...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR SDZ062-066-067-
069>071.
&&
LIEBL/RYRHOLMHazardous weather outlook, Mar 23, 11:15 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT MON MAR 23 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1115 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EARLY THIS EVENING FOR AREAS SOUTH OF I 90 IN SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA THIS AFTERNOON...MOVING INTO THE MISSOURI VALLEY BY LATE THIS AFTERNOON. SHOULD STORMS DEVELOP...THEY MAY PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES WITH THESE STORMS. FLOODING... RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY OF THE AREA RIVERS. MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER. WINTER WEATHER... RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES. SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS. WIND... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE OVER MUCH OF NORTHWEST IOWA AND PORTIONS OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Mar 23, 4:46 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 W AVON 43.01N 98.08W
03/23/2009 M0.75 INCH BON HOMME SD LAW ENFORCEMENT
&&
MBUSSLocal storm report, Mar 23, 5:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 S HUBBARD 42.32N 96.59W
03/23/2009 M0.75 INCH DAKOTA NE LAW ENFORCEMENT
DEPUTIES REPORTED DIME SIZE HAIL BETWEEN HUBBARD,
EMERSON, AND HOMER NEBRASKA.
0538 PM HAIL VERMILLION 42.78N 96.93W
03/23/2009 M0.75 INCH CLAY SD PUBLIC
LOCALIZED STREET FLOODING.
&&
MBUSSLocal storm report, Mar 23, 5:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 2 S JACKSON 42.42N 96.57W
03/23/2009 E60 MPH DAKOTA NE EMERGENCY MNGR
TREE BLOWN DOWN
&&
JSHEEHANLocal storm report, Mar 23, 6:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
604 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST 8 S FREEMAN 43.24N 97.42W
03/23/2009 E70 MPH HUTCHINSON SD BROADCAST MEDIA
LARGE TREE BRANCHES BLOWN DOWN
&&
JSHEEHANLocal storm report, Mar 23, 6:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST HAWARDEN 43.00N 96.48W
03/23/2009 M62.00 MPH SIOUX IA COUNTY OFFICIAL
TREE BRANCHES BLOWN DOWN DAMAGE TO ROOF OF HOUSE
&&
JSHEEHANLocal storm report, Mar 23, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
634 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL SALIX 42.31N 96.29W
03/23/2009 M0.75 INCH WOODBURY IA TRAINED SPOTTER
0612 PM HAIL 2 W SALIX 42.31N 96.33W
03/23/2009 M0.75 INCH WOODBURY IA TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 60 MPH.
&&
MBUSSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 33 min |
| Mar 22, 8:41 PM CDT | Flash Flood Warning | FSD | Brookings, Kingsbury, Lake, Miner | 3 hr |
| Mar 23, 11:11 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 83 days |
| Mar 23, 3:34 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 41 min |
| Mar 23, 4:08 PM CDT | Tornado Warning | FSD | Bon Homme | 37 min |
| Mar 23, 4:12 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 38 min |
| Mar 23, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 26 min |
| Mar 23, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 52 min |
| Mar 23, 4:57 PM CDT | Flash Flood Warning | FSD | Union | 2 hr |
| Mar 23, 4:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 31 min |
| Mar 23, 5:03 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook | 27 min |
| Mar 23, 5:33 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner, Yankton | 42 min |
| Mar 23, 5:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 24 min |
| Mar 23, 5:44 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Mar 23, 5:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 46 min |
| Mar 23, 6:09 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 111 min |
| Mar 23, 6:17 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 43 min |
| Mar 23, 6:33 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 27 min |
| Mar 23, 8:41 AM CDT | River Flood Warning | FSD | Buena Vista | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in South Dakota, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.